Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 27, 2017, 11:10 AM CST for Campbell County, Corson County, Walworth County, South Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2017, 11:10 AM CST (17:10 UTC)
- Expired
- Jan 27, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS73 KABR 271710 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1110 AM CST FRI JAN 27 2017 ...STRONG WINDS TODAY... SDZ003-004-009-280000- /O.NEW.KABR.WI.Y.0001.170127T1710Z-170128T0000Z/ CORSON-CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE 1110 AM CST FRI JAN 27 2017 /1010 AM MST FRI JAN 27 2017/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...NOW THROUGH 6 PM CST. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...ONLY LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW IS ANTICIPATED TODAY WHILE STRONG NORTHWEST WINDS OCCUR. WIDESPREAD SIGNIFICANT BLOWING SNOW IS NOT EXPECTED. STRONG NORTHWEST WINDS COULD MAKE TRAVEL DIFFICULT IN SPOTS WHERE GROUND-LEVEL-DRIFTING SNOW MELTS AND REFREEZES INTO ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
1 follow-up statement
634 WWUS73 KABR 272336 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 536 PM CST FRI JAN 27 2017 SDZ003-004-009-280045- /O.EXP.KABR.WI.Y.0001.000000T0000Z-170128T0000Z/ CORSON-CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE 536 PM CST FRI JAN 27 2017 /436 PM MST FRI JAN 27 2017/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... WINDS HAVE DIMINISHED ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:21 AM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Jan 27, 5:21 AM CST, 5 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 521 AM CST Fri Jan 27 2017 .SHORT TERM...(Today through Sunday Afternoon) Issued at 336 AM CST Fri Jan 27 2017 A weak surface trough situated across the James valley this morning separates cold air from warm air advection. Additionally, low level northwest flow will aid in mixing. The core of strongest 1/2km winds, around 50kts, will be located west river today. We will also have a pressure gradient across the state at around 10mb. Despite this, BUFKIT mixed winds only top out in the mid and upper 20s (knots). Guidance winds may be underdone however - based on the 1/2km speeds. Either way, these winds should be enough to generate some blowing/drifting snow issues. Otherwise, with warm advection and sunshine, mixed temperatures will be around 30F for highs. Unfortunately this breakout of sunshine is going to be short lived. NAM BUFKIT profiles indicate another area of stratus headed into the region in the wake of the shortwave ridge tonight. Earlier guidance suggested some light qpf could be possible out of this, though with the deepest thickness of the cloud deck at only 3kft, that appears unlikely. We will see a series of weak shortwaves pass through the region Saturday and Sunday. This will provide several opportunities for additional light precipitation. Ptype will vary however, as saturation within the dendritic growth zone is intermittent according to NAM BUFKIT profiles. Despite the cloud cover, mild air aloft and favorable mixing will result in temperatures above average through the weekend. This will modify snow cover, which will likely limit any additional blowing snow potential for the weekend. .LONG TERM...(Sunday Evening through Thursday) Issued at 336 AM CST Fri Jan 27 2017 The period starts off with a highly meridional pattern across the conus, with a strong ridge west, and deep trof east. This general pattern stays in place until late in the week when energy busts through the ridge, and makes its way across the region. So, up until Thursday, the forecast looks dry. After coordination did go and raise winds some for Monday through Tuesday. Decent looking clipper will move toward the Great Lakes Monday, and sweep a front south over the region at that time. Ahead of the front, mixing should be good and with relatively mild h925/h850 airmass overhead, temperatures look pretty mild on Monday, but then fall back toward normal or even a bit below for the rest of the week. Several days of mild temperatures leading up to the wind event suggests blsn might be hard to come by on Monday. Also, i capped mention at patchy for Monday night and Tuesday as temps fall below freezing. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 520 AM CST Fri Jan 27 2017 VFR conditions are expected through most of the valid taf period. Gusty winds will settle into the KPIR/KMBG areas this morning. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...Connelly LONG TERM...TDK AVIATION...TDK
Hazardous weather outlook, Jan 27, 4:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CST FRI JAN 27 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 400 AM CST FRI JAN 27 2017 /300 AM MST FRI JAN 27 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW TODAY...WITH THE MISSOURI VALLEY AND WEST RIVER THE MAIN AREAS TO BE IMPACTED. DIFFICULT TRAVEL CONDITIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE WEEKEND...BUT WITH TEMPERATURES WARMING ABOVE FREEZING...BLOWING AND DRIFTING SNOW WILL BE LESS OF AN ISSUE. THERE MAY BE SOME LIGHT SNOW ACCUMULATIONS AS WELL WITH A SERIES OF WEAK SYSTEMS CROSSING THE FORECAST AREA. A FRONT WILL CROSS THE REGION WITH VERY STRONG WINDS FOR MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
In the hours before
Local storm report, Jan 27, 10:41 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1041 AM CST FRI JAN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM NON-TSTM WND GST LEBANON 45.07N 99.77W
01/27/2017 E45 MPH POTTER SD NWS EMPLOYEE
ESTIMATED SUSTAINED WINDS 30 MPH, WITH
SIGNIFICANT BLOWING SNOW AND REDUCED
VISIBILITY FOR SEVERAL MILES WEST OF
LEBANON.
&&
JTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 10:58 AM CST | Winter Weather Advisory | ABR | Buffalo, Dewey, Hughes, Hyde, Jones, Lyman and 3 more | 7 hr |
Nearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.